The patient is 2-year-old boy with Williams syndrome who presents two days after a trip to the emergency room for a three-day history of fever, cough, and wheezing.
In the ED, the parents report, he received three doses of nebulized albuterol and was diagnosed with reactive airway disease and bilateral otitis media. He was discharged on oral amoxicillin and albuterol MDI.
Today, you find he has similar symptoms, plus vomiting. His parents say he vomited shortly after receiving albuterol, which he has been receiving every six hours for the past two days. His temperature is 102.3 degrees Fahrenheit, his respiration is 34 breaths per minute, and his heart rate is 169 beats per minute.
The boy experiences three episodes of vomiting in the midst of receiving nebulized albuterol, and his heart rate climbs to 242 BPM.
View the electrocardiogram and consider what your diagnosis and next steps would be.